I don’t have any experience of Vyvanse or of Adderall because we can’t get Adderall in the UK. But I do have experience of dexamphetamine which is the short acting version of Vyvanse and one of the components of Adderall.
So both meds you have tried are based on amphetamine.
To me, and it’s only the opinion of a lay person with no medical training, either your dose is too high or the drug doesn’t suit you. Normally your doctor would start you on the lowest dose and titrate up until it feels right. According to Dr Parker you shouldn’t be aware of all the side effects. That said, I find dexamphetamine to be much stronger than methylphenidate and I get more annoying side effects with the dex than I ever did with methylphenidate (Ritalin). BUT it is much more effective so I tolerate the side effects (a bit of jaw clenching, dry mouth and insomnia if taken late). The benefits outweigh the side effects, but I cannot tolerate high doses of dex at all.
So you need to find a dose that does what you want it to do but with minimum side effects. Increasing the dose can have the opposite effect than the one you want. Too much turns me into a zombie and all thought is slowed to a point where it’s pointless, but when it wears off I have a spurt of activity.
So in summary, start low and gradually work up. That gives your body a chance to adjust to the drug and then you can gradually experiment until you find the optimum dose. Also, this drug family may not suit you, in which case you need to discuss the alternatives with your doctor.
One last thing that I have noticed with these meds is that they only act as a support. Even when taking them, I have to know what I want to do so the drug helps me to do it. It’s a bit like playing a musical instrument in an orchestra. Without dex I play any note and in the wrong place, or more usually don’t bother to play at all. Taking the meds is like having a conductor present, but I still have to pick the instrument up in the first place, otherwise the meds will help me focus on the wrong thing.
Blackdog’s description of her experience should help. From what she says, 30mg isn’t a high dose. I certainly wouldn’t increase it until you decide if you can tolerate it. I take very low doses of dex. It’s a powerful medication and we all react differently. My psych thinks my dose is very low compared to some people, but it suits me and my metabolism. Increasing the dose gives me no benefit and more side effects. Find your balance.
Good luck and do let us know how you get on.REPORT ABUSE